MAUDE Adverse Event Report: CENTINEL SPINE, LLC. PRODISC L INFERIOR ENDPLATE, MEDIUM, 0, STERILE; PROSTHESIS, INTERVERTEBRAL DISC

CENTINEL SPINE, LLC. PRODISC L INFERIOR ENDPLATE, MEDIUM, 0, STERILE; PROSTHESIS, INTERVERTEBRAL DISC
Model Number PDL-M-IP00S
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Spinal Column Injury (2081)
Date of Event 08/05/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The information provided by the reporter indicates the patient was implanted with a prodisc l at l5/s1.During routine follow up imaging, it was noted the superior endplate subsided into the l5 vertebrae.The patient was not experiencing any symptoms or complications.The surgeon performed a revision/secondary surgery to add posterior mis pedicle screws across l5/s1.This information led to a conservative determination that the complaint was a reportable event.Dhr review did not find any problems which may have contributed to the reported complaint.Complaint history indicates this is the 1st indication of prodisc l subsidence during the review period.The rate of complaints was determined to be acceptable based on the risk assessment.Subsidence and loss of motion were identified as hazardous situations which could lead to patient harm.No device evaluation was performed as the device was left implanted.Review of the prodisc l us surgical technique guide and imaging provided suggest the implant size selected is undersized for this patient.The surgical technique guide suggests the largest possible implant footprint should be used to maximize the endplate contact.This observation was made comparing the vertebral body size versus the size of the implant.A large footprint implant could have been used to increase endplate contact.Additionally the surgeon was unable to properly trial a 10mm height implant and instead placed a 12mm height implant.This may have caused/contributed to the implant subsidence.This submission is for 1 of 3 devices involved in this event.
 
Event or Problem Description
A patient received a prodisc l medium 12mm implant on (b)(6) 2021 within the l5/s1 disc space.After implantation on (b)(6) 2021, follow up imaging indicated the superior endplate subsided into the l5 vertebrae.The patient was not reporting any complications or symptoms.The surgeon chose to perform a revision/second surgery to add posterior mis pedicle screws across l5/s1.The second surgery was performed on (b)(6) 2021 to control the subsidence.The prodisc l implant was left implanted.There was no other patient comorbidities.

Brand Name
PRODISC L INFERIOR ENDPLATE, MEDIUM, 0, STERILE
Common Device Name
PROSTHESIS, INTERVERTEBRAL DISC
Manufacturer (Section D)
CENTINEL SPINE, LLC.
900 airport rd, suite 3b
west chester PA 19380
MDR Report Key12407345
Report Number3007494564-2021-00076
Device Sequence Number11809951
Product Code MJO
UDI-Device Identifier00843193111753
UDI-Public00843193111753
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P050010
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/31/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2025
Device Model NumberPDL-M-IP00S
Device Catalogue NumberN/A
Device Lot Number2020-0741
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/05/2021
Initial Report FDA Received Date09/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age45 YR